just came from psychiatrist. He added BuSpar to my 9 meds I already take. Does anyone have any experience with it and how did it work? I plugged it into the drug checker and an alert came up with BuSpar and Lexapro shouldn't be given together. I am very worried. Do these doctors know? Or are they just busy writing prescriptions. I noticed none are being weened off, just more added on. Any body else in this boat?
I have used BuSpar before and it worked pretty well. It is nice because you dont feel tired or doped up on it. It doesnt give you the same feeling as Xanax but it does take the edge off anxiety. As far as use with Lexapro, I'm not sure. The psychiatrist was aware you take Lexapro, right? If I were you, I would call his office and say "I was just looking up this medication and I saw an alert that it should not be used with Lexapro and I am concerned." See what they say. You have the right to have your questions answered. A lot of drugs will come up as 'should not be mixed' that are used together all the time. I mean, there are warnings against using muscle relaxants with opioid pain medications but they are prescribed together all the time. Just ask him/her and see what they say. Ask if they have experience with patients using these meds together.
Yes, I plugged your new med BuSpar into your drug list and see the same warning of serious interaction between the BuSpar and Lexapro. You need to be aware of the symptoms of serotonin syndrome and if you show any of these symptoms contact the doctor asap. That being said, do not worry about this, first of all serotonin syndrome is rare. Secondly, the doses you are taking are low. Thirdly, the doctor is aware of the drugs you are on and wouldn't jeparodize your health.
Am I mistaken or did he not stop a couple of the meds? You are going to ween off the Ativan and stop the Abilify, right? I think once you give the BuSpar a chance you will find it reallly helps your anxiety without the side effects you have from the benzo's.
Relax and breathe deep my friend, it is going to be alright!!
Cathleen, I took Buspar a long time ago. it didn't do much for me, but I probably didn't give it enough time to work. Back in those days I was looking for instant relief. Bus par doesn't give instant relief, it takes awhile for it to work. As for the mixture of your meds, doctors don't always pay attention to everything their patients are taking. You have to be your own advocate and ask questions. I once had a doctor write in my chart "patient is a nurse". In other words, some doctors have that God syndrome and don't like to be questioned. But I do it anyhow, it's our right to ask questions and make sure they are on top of their game. If he doesn't like it, get another one. Take care of you, your time is just as valuable as theirs is. NIK
For whatever it's worth, there was a time when I was taking Pristiq for depression, and then came down with a flu that ended me up in the hospital. After I got over the flu, I developed chronic pain all over, and was eventually diagnosed with fibromyalgia (after going through roughly 30 different tests). The doctor that made the diagnosis tried to prescribe me Cymbalta as a pain reliever. Once I realized that I was being prescribed a medication that could potentially cause severe problems when taken with the Pristiq, I called the doctor, and he withdrew the Cymbalta. If I hadn't caught his mistake, it could have potentially caused some very serious problems. It's always in your best interest to contact your doctor if you have any questions and or concerns, as doctors at times make mistakes.
I hope that this is of some help,
I was prescribed Buspar several years ago. It didn't work for me at all, sorry to say. It could be that I was so used to the Benzo's and Buspar is so different, that it wasn't what I expected. However, I gave it the old college try - and nada. I hope you have better luck!
I was prescribed Buspar a long time ago and did find it to be very effective. I've found over the years that doctor's tend to just pile in the meds and never seem to consider taking the patient off some of them. For the third time In my lifetime I'm going through a time of questioning medications to see if I still need to be on them in an effort to reduce the amount of medications I am on. Each of these times the trial has been initiated by me. You have to be your own advocate and work hard to figure out what is in your best interest. Unfortunately doctors here in the US are accustomed to treating symptoms, and not always trying to find the source of the problem, and it does take much more time to find and change sources. Most of the time though, the easy solution is to prescribe yet another med. Stay alert, and always try to be on the less medication you can. Meds are great when they work, but they certainly do have lots of side effects and artificial ingredients. Take care - EJ
I know this is a very frustrating experience, I tell you give your pharmacist a call (I have even gone farther than that) if I am uncomfortable with the answer I get I call the local hospital and ask them to connect me with pharmacy and simply ask, the reason I think it bothers me so much recently I was given Ibuprofen in a Rx dose, I had been on Lisinopril with hydrochlorothiazide (I had just been doing some searching the day prior and read where the dye in the water pill of Lisinopril is not suppose to be used with anti-inflammatory drugs such as Ibuprofen, I thought to myself this is upsetting I know doctors are busy and people have a tendency to forget but medication is nothing to make mistakes about.
in combination with Buspar and other drugs excluding Lexapro it may be that this will help you (I took it by itself once and I just didn't really like the way it made me feel) but please don't go by my experience in view of your health and so forth it may be just what you need so once you check this out and are sure about the other pills not working together give it a try . Take good care Caringsonbj (Billy)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2010 • 1 answer
Updated 16 Sep 2010 • 2 answers
Updated 6 Jun 2011 • 1 answer
Updated 6 Dec 2015 • 3 answers
Updated 22 Jan 2016 • 1 answer